Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


depression
Oct 6, 2004

How long will the side effect last. I am having HORRIBLE depression after being on sustiva. Any idea?

Response from Dr. Henry

When I took Sustiva for one month after a needlestick injury I felt out of sorts for the whole month. Studies and experience has shown that most patients experience their worst Sustiva side effects in the first 4 weeks and then things improve. In my experience maybe 10-25% of patients have continued very annoying side effects that prompt consideration of an alternative drug. I often will give another psycho-tropic (anti anxiety, sleep or antidepressant) for a short while to help get through the often challenging start up period (which drug I suggest depends on the patients particular problems). KH



Previous
Thin Skin with HIV?
Next
L-Carnitine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement